Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 129, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 25, 2015, 6:50 PM CDT for Barton County, Kansas. It was in force for 40 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 25, 2015, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Barton County, KS
The radar
The Dodge City radar (KDDC), 130 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:03 PM CDT | TSTM WND DMG | 5 S Albert, KS | PICTURE SENT VIA TWITTER OF A TREE LIMB OF 2 TO 3 INCHES IN DIAMETER DOWN IN THEIR YARD. TIME IS BASED ON RADAR AND PREVIOUS REPORT. |
| Jun 25, 7:03 PM CDT | TSTM WND DMG | 5 S Albert, KS | PICTURE SENT VIA TWITTER OF A TREE LIMB OF 9 INCHES IN DIAMETER DOWN IN THEIR YARD. TIME IS BASED ON RADAR AND PREVIOUS REPORT. |
| Jun 25, 7:03 PM CDT | HAIL 0.88 | 5 S Albert, KS | INDIVIDUAL REPORTS VIA TWITTER OF MARBLE TO NICKEL SIZED HAIL WHICH IS STARTING TO ACCUMULATE. |
| Jun 25, 7:15 PM CDT | HAIL 1.25 | 12 Nw Great Bend, KS | PICTURE SENT VIA TWITTER COURTESY OF KAKE OF QUARTER TO HALF DOLLAR SIZED HAIL. TIME IS ESTIMATED FROM RADAR. |
| Jun 25, 7:26 PM CDT | TSTM WND GST 70 | 7 Nw Great Bend, KS | LAW ENFORCEMENT REPORTS 60 TO 70 MPH WINDS WITH TREE LIMBS BREAKING IN HEIZER. |
| Jun 25, 7:28 PM CDT | HAIL 2.5 | 5 N Hoisington, KS | TRAINED SPOTTER REPORTS GOLF BALL TO TENNIS BALL SIZED HAIL. TIME IS ESTIMATED FROM RADAR. |
| Jun 25, 7:34 PM CDT | TSTM WND DMG | Hoisington, KS | TRAINED SPOTTER REPORTS TREE LIMBS AND SEVERAL SCATTERED TRAMPOLINES. SPOTTER ALSO REPORTED DIME SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -545 J/kg
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845
WUUS53 KICT 252350
SVRICT
KSC009-260030-
/O.NEW.KICT.SV.W.0129.150625T2350Z-150626T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 650 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALBERT...OR
7 MILES SOUTHEAST OF SHAFFER...MOVING NORTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
ALBERT...OLMITZ...SUSANK...ODIN...GREAT BEND AIRPORT AND CHEYENNE
BOTTOMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3854 9903 3870 9885 3869 9848 3826 9848
3826 9903
TIME...MOT...LOC 2350Z 241DEG 17KT 3838 9903
HAIL...1.25IN
WIND...70MPH
$$
MCGUIRE1 follow-up statement
353
WWUS53 KICT 260018
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT THU JUN 25 2015
KSC009-260030-
/O.CON.KICT.SV.W.0129.000000T0000Z-150626T0030Z/
BARTON KS-
718 PM CDT THU JUN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR BARTON COUNTY...
AT 718 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF ASH VALLEY TO 7 MILES NORTHEAST OF
HOISINGTON...MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
ALBERT...OLMITZ...SUSANK...ODIN...GREAT BEND AIRPORT AND CHEYENNE
BOTTOMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3852 9903 3870 9877 3869 9848 3826 9848
3826 9903
TIME...MOT...LOC 0018Z 265DEG 20KT 3834 9908 3861 9870
HAIL...1.25IN
WIND...70MPH
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:29 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 2:29 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 229 PM CDT THU JUN 25 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 225 PM CDT THU JUN 25 2015 AS OF EARLY THIS AFTERNOON...A FRONTAL BOUNDARY STRETCHED FROM NORTHERN MISSOURI...TO CENTRAL AND SOUTHWESTERN KANSAS. A FAIRLY DECENT SHORTWAVE TROUGH WAS LOCATED OVER THE NORTHERN HIGH PLAINS PER WATER VAPOR IMAGERY...WITH A WEAKER VORT LOBE OVER EASTERN COLORADO. IF VERY WARM MID-LEVEL TEMPS/CAPPING CAN BE OVERCOME... INITIAL SURFACE BASED STORMS COULD DEVELOP ALONG THE FRONTAL BOUNDARY TOWARD EARLY THIS EVENING...POSSIBLY AIDED BY THE COLORADO VORT MAX...AND A COMBINATION OF HEATING/FRONTAL CONVERGENCE. OTHER SURFACE-BASED STRONG-SEVERE STORMS WILL CONTINUE TO DEVELOP OVER THE NORTHERN/CENTRAL HIGH PLAINS THIS AFTERNOON/EVENING AND WILL MOVE SOUTHEASTWARD...AS THE MAIN SHORTWAVE TROUGH TRAVERSES SOUTHEASTWARD ACROSS THE NORTHERN/CENTRAL PLAINS. ALTHOUGH THE STRONGEST UPPER SUPPORT IS PROGGED JUST NORTHEAST OF CENTRAL KANSAS TONIGHT...ANTICIPATING A CLUSTER OR TWO OF STORMS TO TRAVERSE SOUTHEASTWARD ACROSS THE FORECAST AREA IN THE NORTHWEST FLOW ALOFT. ALTHOUGH DEEP LAYER SHEAR IS ON THE WEAK-MARGINAL SIDE (20-30 KTS) AND BETTER JUST TO THE NORTH/NORTHWEST...A STRONG MLCAPE AXIS OF 2500-3500 J/KG WILL BE IN PLACE THIS EVENING IN CENTRAL KS...WITH STEEP LOW-LEVEL LAPSE RATES AND LARGE DEWPOINT DEPRESSIONS INTO THE OVERNIGHT HOURS. THEREFORE...A FEW STRONG- SEVERE STORMS ARE POSSIBLE MAINLY IN CENTRAL KS...WITH WIND GUSTS BEING THE PRIMARY THREAT...AND PERHAPS HAIL UP TO HALF DOLLAR SIZE. THE FRONT SHOULD PUSH INTO SOUTH CENTRAL KS BY LATE TONIGHT...AND WILL CONTINUE MOVING THROUGH SOUTH CENTRAL/SOUTHEAST KS DURING THE DAY FRIDAY. LINGERING SHOWERS/THUNDERSTORMS CAN BE EXPECTED IN THE SOUTHEAST FRIDAY...WITH A FEW STRONG STORMS POSSIBLE IN THE FAR SOUTHEAST DURING THE AFTERNOON/EARLY EVE. COOLER AND DRIER AIR WILL PUSH IN BEHIND THE COLD FRONT FRIDAY INTO SATURDAY. A SHORTWAVE WILL DROP INTO THE UPPER MIDWEST SUNDAY-SUNDAY NIGHT...WITH AN ATTENDANT SURFACE TROUGH PASSING SOUTHWARD THROUGH EASTERN KS. MOISTURE/INSTABILITY WILL BE VERY MARGINAL AND THERE WILL BE A VERY SLIGHT CHANCE OF SHOWERS/ISOLATED THUNDER IN SOUTHEAST KS FOR SUNDAY NIGHT. SOUTHWESTERLY FLOW SUNDAY WILL ALLOW TEMPERATURES TO RECOVER BACK TO SEASONAL HIGHS IN THE UPPER 80S/LOWER 90S. JMC .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 225 PM CDT THU JUN 25 2015 MEDIUM RANGE MODELS MAINTAIN A NORTHWESTERLY FLOW ALOFT PATTERN ACROSS THE CENTRAL PLAINS DURING THE PERIOD...WITH TEMPERATURES NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES. THE GFS AND ECMWF SHOW A SIGNIFICANT SHORTWAVE DROPPING THROUGH THE NORTHERN PLAINS/MIDWEST REGION AROUND MIDWEEK...WITH AN ATTENDANT FRONTAL BOUNDARY PUSHING THROUGH KANSAS. THIS WILL PROVIDE A CHANCE OF THUNDERSTORMS AS BETTER GULF MOISTURE RETURNS AHEAD OF THE FRONT. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1242 PM CDT THU JUN 25 2015 THE MAIN AVIATION FORECAST CONCERN IS THE FRONTAL TIMING AND THEN THEN CONVECTION TIMING DURING THE EVENING AND OVERNIGHT PERIODS. THE FRONT IS AT/NEAR KRSL AND KSLN AND EXPECTING IT WILL REMAIN THERE THROUGHOUT THE DAY. THUNDERSTORMS MAY FIRE ALONG THE FRONT DURING THE LATE AFTERNOON/EVENING HOURS WHICH MAY CAUSE GUSTY DOWNDRAFT WINDS IN CENTRAL KANSAS. OTHERWISE EXPECTING CONVECTION TO MOVE ACROSS THE AREA AS AN MCS WHICH WILL DEVELOP OVER THE HIGH PLAINS AND TRACK SOUTHEAST OVER THE AREA DURING THE OVERNIGHT HOURS. WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT OVERNIGHT...BUT REMAIN GUSTY DURING THE AFTERNOON HOURS TODAY SOUTH OF THE FRONT. MVFR CEILINGS ARE POSSIBLE BEHIND THE FRONTAL PASSAGE AT ALL TERMINALS. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 85 63 85 / 40 40 10 0 HUTCHINSON 71 83 63 85 / 60 40 0 0 NEWTON 71 83 62 85 / 50 40 10 0 ELDORADO 73 84 62 84 / 50 40 10 10 WINFIELD-KWLD 73 86 63 86 / 40 40 10 0 RUSSELL 67 83 61 86 / 60 20 0 10 GREAT BEND 69 83 61 86 / 60 30 0 0 SALINA 70 82 63 85 / 60 30 0 10 MCPHERSON 70 83 62 85 / 60 40 0 0 COFFEYVILLE 74 85 64 84 / 50 60 20 10 CHANUTE 73 83 62 83 / 50 60 10 10 IOLA 72 83 62 82 / 50 60 10 10 PARSONS-KPPF 73 84 63 83 / 50 60 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 25, 3:29 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 329 PM CDT THU JUN 25 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 329 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT HEAT INDICES WILL BE AROUND 100 DEGREES UNTIL EARLY THIS EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KANSAS THIS EVENING. DAMAGING WINDS AROUND 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING ACROSS THE AREA. A FEW STRONG STORMS MAY REDEVELOP ACROSS FAR SOUTHEAST KANSAS FRIDAY AFTERNOON. GUSTY WINDS WILL BE THE MAIN THREAT. THUNDERSTORMS COULD AFFECT THE AREA AGAIN FOR TUESDAY NIGHT AND WEDNESDAY. STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL KANSAS FOR THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Jun 25, 5:31 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
531 PM CDT THU JUN 25 2015
KSZ032-033-048-252300-
ELLSWORTH KS-RUSSELL KS-LINCOLN KS-
531 PM CDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
SOUTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 600 PM CDT
* AT 527 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR DORRANCE...OR 7 MILES WEST OF WILSON...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WILSON...DORRANCE...WILSON STATE PARK AND WILSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3904 9847 3882 9826 3870 9858 3870 9864
3882 9875
TIME...MOT...LOC 2227Z 233DEG 16KT 3880 9861
MCGUIRESpecial weather statement, Jun 25, 5:37 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT THU JUN 25 2015
KSZ033-048-049-252315-
SALINE KS-ELLSWORTH KS-LINCOLN KS-
537 PM CDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 615 PM CDT
* AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BROOKVILLE...OR 10
MILES NORTHEAST OF KANOPOLIS...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BROOKVILLE AND GLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3896 9793 3896 9779 3881 9765 3867 9800
3881 9814 3897 9793
TIME...MOT...LOC 2236Z 233DEG 16KT 3879 9800
MCGUIRESpecial weather statement, Jun 25, 6:17 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 617 PM CDT THU JUN 25 2015 KSZ032-047-252345- RUSSELL KS-BARTON KS- 617 PM CDT THU JUN 25 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS... NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 614 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MILBERGER...OR 12 MILES NORTH OF HOISINGTON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SUSANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3874 9890 3884 9851 3857 9850 3864 9890 TIME...MOT...LOC 2314Z 268DEG 17KT 3870 9881 MCGUIRE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:31 PM CDT | Special Weather Statement | ICT | Russell | 29 min |
| Jun 25, 5:37 PM CDT | Special Weather Statement | ICT | Saline | 38 min |
| Jun 25, 6:17 PM CDT | Special Weather Statement | ICT | Russell | 28 min |
| Jun 25, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.